Alert archive / West Virginia / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this red flag warning at Apr 3, 2010, 7:46 AM EDT for 4 states. It took effect at Apr 3, 2010, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2010, 7:46 AM EDT (11:46 UTC)
- In effect from
- Apr 3, 2010, 12:00 PM EDT
- Expired
- Apr 3, 2010, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3253 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919 WWUS81 KRLX 031146 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 746 AM EDT SAT APR 3 2010 WVZ013-015-016-018-020-024>040-046-047-032000- /O.UPG.KRLX.FW.A.0001.100403T1600Z-100404T0000Z/ /O.NEW.KRLX.FW.W.0001.100403T1600Z-100404T0000Z/ LINCOLN-KANAWHA-ROANE-CALHOUN-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 746 AM EDT SAT APR 3 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SUSTAINED SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH...ARE EXPECTED TO DEVELOP BY THIS AFTERNOON...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE AREA MID TO LATE AFTERNOON. RELATIVE HUMIDITY LEVELS WILL ALSO DROP TO LESS THAN 25 PERCENT. CONDITIONS WILL IMPROVE ONCE THE FRONT PASSES...WITH ITS ASSOCIATED CLOUDS AND FALLING TEMPERATURES...ESPECIALLY THIS EVENING. OPEN BURNING OF ANY TYPE IS VERY HAZARDOUS AT THIS TIME...AND SHOULD NOT BE ATTEMPTED. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILD LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 014-017-019-032000- /O.CON.KRLX.FW.A.0001.100403T1600Z-100404T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-WIRT- RITCHIE- 746 AM EDT SAT APR 3 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS TO 30 MPH... ARE EXPECTED TO DEVELOP TODAY...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE AREA MID TO LATE AFTERNOON. RELATIVE HUMIDITY LEVELS WILL ALSO BE IN THE 20S TO LOW 30S PERCENT RANGE. CONDITIONS WILL IMPROVE ONCE THE FRONT PASSES...WITH ITS ASSOCIATED CLOUDS AND FALLING TEMPERATURES...ESPECIALLY THIS EVENING. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILD LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
678 WWUS81 KRLX 031338 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 938 AM EDT SAT APR 3 2010 VAZ003-004-032145- /O.UPG.KRLX.FW.A.0001.100403T1600Z-100404T0000Z/ /O.EXA.KRLX.FW.W.0001.100403T1600Z-100404T0000Z/ DICKENSON-BUCHANAN- 938 AM EDT SAT APR 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SUSTAINED SOUTH TO SOUTHWEST WINDS OF UP TO 20 MPH...WITH GUSTS TO 30 MPH...ARE EXPECTED TO DEVELOP BY THIS AFTERNOON...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE AREA MID TO LATE AFTERNOON. RELATIVE HUMIDITY LEVELS WILL ALSO DROP TO LESS THAN 30 PERCENT. CONDITIONS WILL IMPROVE ONCE THE FRONT PASSES...WITH ITS ASSOCIATED CLOUDS AND FALLING TEMPERATURES...ESPECIALLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WVZ013-015-016-018-020-024>040-046-047-032145- /O.CON.KRLX.FW.W.0001.100403T1600Z-100404T0000Z/ LINCOLN-KANAWHA-ROANE-CALHOUN-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 938 AM EDT SAT APR 3 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SUSTAINED SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH...ARE EXPECTED TO DEVELOP BY THIS AFTERNOON...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE AREA MID TO LATE AFTERNOON. RELATIVE HUMIDITY LEVELS WILL ALSO DROP TO LESS THAN 25 PERCENT. CONDITIONS WILL IMPROVE ONCE THE FRONT PASSES...WITH ITS ASSOCIATED CLOUDS AND FALLING TEMPERATURES...ESPECIALLY THIS EVENING. OPEN BURNING OF ANY TYPE IS VERY HAZARDOUS AT THIS TIME...AND SHOULD NOT BE ATTEMPTED. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILD LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-017-019- 032145- /O.CON.KRLX.FW.A.0001.100403T1600Z-100404T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-WIRT-RITCHIE- 938 AM EDT SAT APR 3 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS TO 30 MPH...ARE EXPECTED TO DEVELOP TODAY...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE AREA MID TO LATE AFTERNOON. RELATIVE HUMIDITY LEVELS WILL ALSO BE IN THE 20S TO LOW 30S PERCENT RANGE. CONDITIONS WILL IMPROVE ONCE THE FRONT PASSES...WITH ITS ASSOCIATED CLOUDS AND FALLING TEMPERATURES...ESPECIALLY THIS EVENING. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILD LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
819 WWUS81 KRLX 031641 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1241 PM EDT SAT APR 3 2010 KYZ101>103-105-WVZ005-040000- /O.UPG.KRLX.FW.A.0001.000000T0000Z-100404T0000Z/ /O.EXA.KRLX.FW.W.0001.000000T0000Z-100404T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE- 1241 PM EDT SAT APR 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS TO 30 MPH...ARE EXPECTED TO DEVELOP THIS AFTERNOON...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE AREA LATE AFTERNOON. RELATIVE HUMIDITY LEVELS WILL ALSO BE IN THE 20S TO LOW 30S PERCENT RANGE. CONDITIONS WILL IMPROVE ONCE THE FRONT PASSES...WITH ITS ASSOCIATED CLOUDS AND FALLING TEMPERATURES...ESPECIALLY THIS EVENING. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILD LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VAZ003-004-WVZ013-015-016-018-020-024>040-046-047-040000- /O.CON.KRLX.FW.W.0001.000000T0000Z-100404T0000Z/ DICKENSON-BUCHANAN-LINCOLN-KANAWHA-ROANE-CALHOUN-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 1241 PM EDT SAT APR 3 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SUSTAINED SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH...ARE EXPECTED TO DEVELOP BY THIS AFTERNOON...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE AREA MID TO LATE AFTERNOON. RELATIVE HUMIDITY LEVELS WILL ALSO DROP TO LESS THAN 25 PERCENT. CONDITIONS WILL IMPROVE ONCE THE FRONT PASSES...WITH ITS ASSOCIATED CLOUDS AND FALLING TEMPERATURES...ESPECIALLY THIS EVENING. OPEN BURNING OF ANY TYPE IS VERY HAZARDOUS AT THIS TIME...AND SHOULD NOT BE ATTEMPTED. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILD LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ OHZ066-067-075-076-083>087-WVZ006>011-014-017-019-040000- /O.CON.KRLX.FW.A.0001.000000T0000Z-100404T0000Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM- WIRT-RITCHIE- 1241 PM EDT SAT APR 3 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS TO 30 MPH... ARE EXPECTED TO DEVELOP TODAY...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE AREA MID TO LATE AFTERNOON. RELATIVE HUMIDITY LEVELS WILL ALSO BE IN THE 20S TO LOW 30S PERCENT RANGE. CONDITIONS WILL IMPROVE ONCE THE FRONT PASSES...WITH ITS ASSOCIATED CLOUDS AND FALLING TEMPERATURES...ESPECIALLY THIS EVENING. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILD LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
650 WWUS81 KRLX 031709 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 109 PM EDT SAT APR 3 2010 OHZ066-067-075-076-083>087-WVZ006>011-014-017-019-040000- /O.UPG.KRLX.FW.A.0001.000000T0000Z-100404T0000Z/ /O.EXA.KRLX.FW.W.0001.000000T0000Z-100404T0000Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM- WIRT-RITCHIE- 109 PM EDT SAT APR 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS TO 30 MPH... ARE EXPECTED TO DEVELOP TODAY...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE AREA MID TO LATE AFTERNOON. RELATIVE HUMIDITY LEVELS WILL ALSO BE IN THE 20S TO LOW 30S PERCENT RANGE. CONDITIONS WILL IMPROVE ONCE THE FRONT PASSES...WITH ITS ASSOCIATED CLOUDS AND FALLING TEMPERATURES...ESPECIALLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KYZ101>103-105-VAZ003-004-WVZ005-013-015-016-018-020-024>040-046- 047-040000- /O.CON.KRLX.FW.W.0001.000000T0000Z-100404T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN- KANAWHA-ROANE-CALHOUN-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 109 PM EDT SAT APR 3 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SUSTAINED SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH...ARE EXPECTED TO DEVELOP BY THIS AFTERNOON...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE AREA MID TO LATE AFTERNOON. RELATIVE HUMIDITY LEVELS WILL ALSO DROP TO LESS THAN 25 PERCENT. CONDITIONS WILL IMPROVE ONCE THE FRONT PASSES...WITH ITS ASSOCIATED CLOUDS AND FALLING TEMPERATURES...ESPECIALLY THIS EVENING. OPEN BURNING OF ANY TYPE IS VERY HAZARDOUS AT THIS TIME...AND SHOULD NOT BE ATTEMPTED. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILD LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
037 WWUS81 KRLX 032355 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 755 PM EDT SAT APR 3 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-040100- /O.EXP.KRLX.FW.W.0001.000000T0000Z-100404T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 755 PM EDT SAT APR 3 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. WINDS WERE DECREASING IN SPEED THIS EVENING...AND THEREFORE THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE. EVEN SO...LACK OF RAINFALL WILL CONTINUE TO PROVIDE DRY CONDITIONS. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILD LAND AREAS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this red flag warning went out at Apr 3, 4:40 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 3, 4:40 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
440 AM EDT SAT APR 3 2010
.SYNOPSIS...
A MAINLY DRY COLD FRONT WILL PUSH THROUGH MID TO LATE AFTERNOON.
HIGH PRESSURE SUNDAY. WARM FRONT MOVING NORTHWARD MONDAY. COLD FRONT
PASSES WEDNESDAY NIGHT OR THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT SET TO MOVE THROUGH MID TO LATE AFTERNOON. MAIN CONCERN
IS FOR NEAR CRITICAL FIRE WEATHER AHEAD OF THAT FRONT TODAY...SEE
FIRE WEATHER SECTION OF AFD.
MODELS CONTINUE TO STRUGGLE WITH DETAILS FOR DEW POINTS AND
TEMPERATURES. MUCH OF THE AREA FAILED TO DECOUPLE WINDS OVERNIGHT
BECAUSE OF THE INCREASED PRESSURE GRADIENT/SOUTHERLY FLOW AND DECK
OF HIGH CIRRUS...THUS RELATIVE HUMIDITY IS LOWER AND TEMPERATURES
WARMER THAN GUIDANCE WOULD SUGGEST. TEMPERATURES AS OF 4AM ARE IN
60S TO LOW 70S. FEEL THAT MET AND MAV GUIDANCE IS TOO COOL FOR MAX
TEMPERATURES TODAY...DESPITE SHIELD OF HIGH CIRRUS THAT HAS MOVED
OVER THE REGION. PREFERRED TEMPERATURE PATTERNS OFFERED BY LOCAL
WRF-NMM AND WRF-ARW...WITH SOME TWEAKING. NOT EXPECTING RECORD HEAT
LIKE FRIDAY...BUT STILL QUITE WARM ESPECIALLY FOR EASTERN CWA WHICH
WILL GET MORE HOURS OF HEATING BEFORE FRONT ARRIVES. HUMIDITY LEVELS
LOOK LIKE THEY WILL ALSO THUS BE LOWEST IN OUR WV COUNTIES...EASILY
INTO 20S PERCENT RANGE.
FRONT PASSES MID TO LATE AFTERNOON WITH MID LEVEL CLOUDS AND WIND
SHIFT...AND NOT MUCH ELSE. BECAUSE OF NEGATIVELY TILTING NATURE OF
SYSTEM...THINKING WINDS WILL PROBABLY BE ON HIGHER SIDE OF
GUIDANCE...EASILY 10-20 MPH SUSTAINED WITH GUSTS TO 30 MPH. FOR
RAIN...PARCHED LOW LEVELS AND WEAK DYNAMICS WILL LEAD TO A STRUGGLE
FOR RAIN TO REACH THE SURFACE FOR ANY SHOWERS THAT MANAGE TO
DEVELOP. THIS IS REFLECTED ACCORDINGLY WITH POPS.
SKY CLEARS BACK OUT TONIGHT...WITH SURFACE HIGH PRESSURE QUICKLY
BUILDING IN. BLENDED GUIDANCE FOR LOW TEMPERATURES TONIGHT.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
HIGH PRESSURE DOMINATES SUNDAY...WITH A WEAK WARM FRONT LIFTING
NORTH ACROSS OUR AREA LATER MONDAY AND MONDAY NIGHT. STILL GOING
WITH MOST OF THE SHOWERS ASSOCIATED WITH THE WARM FRONT STAYING WEST
AND NORTH OF OUR AREA...WHERE THE BETTER DYNAMICS AND MOISTURE WILL
BE. THIS IS A TYPICAL SCENARIO FOR THESE WARM FRONT TO NOT AFFECT US
MUCH IN TERMS OF PRECIP...WITH AN UPPER RIDGE STILL DOMINATING THE
EASTERN THIRD OF THE NATION. THUS...GOING WITH THE NAM AND CANADIAN
FOR DETAILS WITH THIS SYSTEM...AS IT SHOWS THIS SCENARIO...
RESULTING IN LOW CHANCE POPS LATER MONDAY AND MONDAY NIGHT MAINLY
SOUTHEAST OHIO AND FAR NORTHERN WEST VIRGINIA...AND DRY ELSEWHERE.
DISMISSING THE GFS AND ECMWF WHICH I FEEL SHOW TOO STRONG AN UPPER
IMPULSE CRASHING INTO THE EASTERN UPPER RIDGE AND DRAGGING SHOWERS
DUE EASTWARD ACROSS OUR AREA.
GENERALLY GOING WITH ABOVE NORMAL TEMPERATURES THIS PERIOD. THE WARM
FRONT WILL BE ESTABLISHED WELL NORTH OF OUR AREA BY TUESDAY...SO
GOING WITH SUNSHINE AND WELL ABOVE NORMAL TEMPERATURES TUESDAY.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
MODEL DIFFERENCES CONTINUE ON NEXT LOW PRESSURE SYSTEM AFFECTING OUR
AREA IN THE WEDNESDAY AND THURSDAY TIME PERIOD. THE ISSUE WITH THIS
SYSTEM THAT MOVES EASTWARD ACROSS THE WESTERN U.S. MONDAY AND INTO
THE PLAINS BY TUESDAY...IS HOW MUCH PHASING WILL OCCUR WITH A
NORTHERN STREAM SYSTEM DROPPING SOUTHEAST OUT OF CENTRAL CANADA. THE
ECMWF PHASES AND AMPLIFIES IT THE MOST...RESULTING IN SLOWEST SPEED.
THE GFS IS FASTEST AS IT MAINTAINS SOMEWHAT LESS PHASING. HPC...ALONG
WITH VARIOUS MODEL ENSEMBLES PREFER A MIDDLE OF THE ROAD
SCENARIO...SOMEWHERE BETWEEN THE ECMWF AND GFS. USED HPC GRIDS FOR
DETAILS. THIS BRINGS THE FRONT ACROSS WEDNESDAY NIGHT. IN ANY
CASE...LOOKS TO BE A DECENT SLUG OF DYNAMICS AND MOISTURE TO BRING A
BETTER CHANCE OF SHOWERS AREA WIDE LATER WEDNESDAY AND WEDNESDAY
NIGHT...TAPERING OFF THE A FEW POST FRONTAL SHOWERS THURSDAY. DID
NOT INCLUDE THUNDER AT THIS EARLY DATE...ESPECIALLY SINCE THE BEST
STUFF COMES ACROSS WITH THE FRONT WEDNESDAY NIGHT. COOLER AIR
FINALLY BRINGS NEAR SEASONABLE TEMPS THURSDAY.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS THROUGH THE PERIOD. A COLD FRONT WILL COME THROUGH
THIS AFTERNOON...WHICH WILL REPLACE A SOMEWHAT GUSTY SOUTHERLY
WIND WITH A VEERING WIND TO THE WEST-SOUTHWEST. HOWEVER...MOISTURE
IS LIMITED SO STILL VFR.
AFTER 06Z SUNDAY...
NO SIGNIFICANT AREAS OF IFR EXPECTED.
&&
.FIRE WEATHER...
FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE WHOLE AREA TODAY. AHEAD
OF APPROACHING COLD FRONT...WINDS OF 10-20 MPH WITH GUSTS TO 30
MPH...AND HUMIDITY LEVELS INTO THE 20S TO LOW 30S PERCENT
RANGE...WILL COMBINE WITH VERY DRY FUELS TO CREATE NEAR CRITICAL
FIRE WEATHER CONDITIONS. CALLS WILL BE MADE TO RESPECTIVE LAND
AGENCIES THIS MORNING TO DETERMINE IF...AND WHERE...RED FLAG
WARNINGS MAY BE NEEDED. AT THIS TIME...OUR WV COUNTIES LOOK THE MOST
VULNERABLE TO THAT POSSIBILITY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR WVZ005>011-013>020-024>040-046-047.
OH...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR OHZ066-067-075-076-083>087.
KY...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR KYZ101>103-105.
VA...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR VAZ003-004.
&&
SYNOPSIS...MDP/JMV
NEAR TERM...MDP
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...MDP
FIRE WEATHER...MDPHazardous weather outlook, Apr 3, 4:38 AM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 438 AM EDT SAT APR 3 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-040845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 438 AM EDT SAT APR 3 2010 ...FIRE WEATHER WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. UNSEASONABLY WARM TEMPERATURES...LOW RELATIVE HUMIDITY...AND INCREASING SOUTHERLY WINDS WILL COMBINE WITH DRY FUELS TO CREATE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS TODAY. THIS MAY LEAD TO RED FLAG WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in West Virginia, 2010Red Flag Warnings in Ohio, 2010Red Flag Warnings in Kentucky, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.